MAUDE Adverse Event Report: CONMED LARGO BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 18.5 IN STER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 18.5 IN STER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C8027D
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the c8027d bioscrew hyperflex guidewire nitinol 18.5 in ster was being used during an acl reconstruction procedure on (b)(6) 2024 date when it was reported ¿the acl guide wire was in the tibia, screw was inserted, the guide wire was stuck, upon pulling the tip broke and had to be retrieved.Fluoroscopy had to be brought in to certify the fragment was removed.¿.It was also reported ¿they backed out the screw and grabbed the fragment with a snap.¿.The procedure was completed with a 10-minute delay.The current status of the patient was reported as ¿unharmed, will be discharged as normal.¿ there was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned; however photographic evidence was provided.The root cause cannot be determined, however, based upon the photos and the ifu, the likely cause of this event was the kinking and then use of a kinked guidewire.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, (b)(4).Per the instructions for use, the user is advised to inspect guidewire prior to use and after removal to ensure it is in good physical condition and functions properly.Do not use if product is damaged.Do not kink (sharply bend) the guidewire prior to or during insertion.Breakage or insertion difficulty may occur if the interference screw is used with a kinked guidewire.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the c8027d bioscrew hyperflex guidewire nitinol 18.5 in ster was being used during an acl reconstruction procedure on (b)(6) 2024 date when it was reported ¿the acl guide wire was in the tibia, screw was inserted, the guide wire was stuck, upon pulling the tip broke and had to be retrieved.Fluoroscopy had to be brought in to certify the fragment was removed.¿.It was also reported ¿they backed out the screw and grabbed the fragment with a snap.¿ the procedure was completed with a 10-minute delay.The current status of the patient was reported as ¿unharmed, will be discharged as normal.¿.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
BIOSCREW HYPERFLEX GUIDEWIRE NITINOL 18.5 IN STER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18967568
Report Number1017294-2024-00035
Device Sequence Number6035685
Product Code LXH
UDI-Device Identifier10845854041727
UDI-Public(01)10845854041727(17)281226(10)1361054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8027D
Device Lot Number1361054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic